Alert archive / Mississippi / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 340, NWS Jackson, MS

August 16, 20224 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 16, 2022, 3:21 PM CDT for 4 counties in Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2022, 3:21 PM CDT (20:21 UTC)
Expired
Aug 16, 2022, 4:00 PM CDT
In force
39 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Leake County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 60 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 3:40 PM CDTTSTM WND DMG1 Ne Sebastopol, MSSTRONG WIND GUSTS AND DOWNED TREES RESULTING IN UTILITY DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2022-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1462 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2022-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1462 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

431 
WUUS54 KJAN 162021
SVRJAN
MSC079-099-101-123-162100-
/O.NEW.KJAN.SV.W.0340.220816T2021Z-220816T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
321 PM CDT Tue Aug 16 2022

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Leake County in central Mississippi...
  Northwestern Newton County in east central Mississippi...
  Northeastern Scott County in central Mississippi...
  Southwestern Neshoba County in east central Mississippi...

* Until 400 PM CDT.

* At 321 PM CDT, severe thunderstorms were located along a line
  extending from near Thomastown to Dowdville, moving southeast at 15
  mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Carthage, Prospect, Dowdville, Tuscola, Madden, Dixon, Walnut
  Grove, Sebastopol, Lena, Redwater and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3258 8973 3245 8916 3269 8915 3286 8973
TIME...MOT...LOC 2021Z 319DEG 12KT 3278 8969 3266 8930 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL
2 follow-up statements
232 
WWUS54 KJAN 162040
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
340 PM CDT Tue Aug 16 2022

MSC079-099-101-123-162100-
/O.CON.KJAN.SV.W.0340.000000T0000Z-220816T2100Z/
Leake MS-Newton MS-Scott MS-Neshoba MS-
340 PM CDT Tue Aug 16 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHERN LEAKE...NORTHWESTERN NEWTON...NORTHEASTERN SCOTT AND
SOUTHWESTERN NESHOBA COUNTIES...

At 339 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Carthage to near Dixon, moving
southeast at 15 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Carthage, Prospect, Dowdville, Tuscola, Madden, Dixon, Walnut Grove,
Sebastopol, Lena and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3245 8916 3258 8973 3277 8970 3278 8961
      3265 8917
TIME...MOT...LOC 2039Z 319DEG 12KT 3274 8965 3262 8926 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DL
813 
WWUS54 KJAN 162055 RRA
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
355 PM CDT Tue Aug 16 2022

MSC079-099-101-123-162105-
/O.EXP.KJAN.SV.W.0340.000000T0000Z-220816T2100Z/
Leake MS-Newton MS-Scott MS-Neshoba MS-
355 PM CDT Tue Aug 16 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEAKE...NORTHWESTERN
NEWTON...NORTHEASTERN SCOTT AND SOUTHWESTERN NESHOBA COUNTIES WILL
EXPIRE AT 400 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jackson.

LAT...LON 3245 8916 3258 8973 3277 8970 3278 8961
      3265 8917
TIME...MOT...LOC 2055Z 319DEG 12KT 3270 8961 3258 8922 

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:06 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 16, 3:06 PM CDT, 15 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
306 PM CDT Tue Aug 16 2022

.DISCUSSION...
Tonight through tomorrow...A few showers/storms will continue
into the evening hours, but should diminish late this evening. Upper
ridging will begin to weaken over the area tonight, as upper
troughing deepens and pushes a frontal boundary into the northern
portions of the area. We should get a break from the
shower/thunderstorms activity overnight, but hi-res models suggest
early development of storms Wednesday morning in the north. The
boundary will continue to sink southward through the afternoon hours
and will generally extend across the central portions of the area by
mid afternoon. SPC has much of the area in a marginal risk on
Wednesday and with plenty of moisture and sufficient instability, a
couple of strong to marginally severe storm will be possible
Wednesday afternoon. Will continue to advertise this in our
HWO/Graphicasts.

The front will continue to drop south across the area into the
evening hours. Temperatures will climb into the 90s over areas out
ahead of the boundary tomorrow afternoon. This combined with
dewpoints in the low 70s will create heat indices of around 100-106.
A heat advisory advisory is in affect generally along a line from
Hamburg AR to Laurel MS for tomorrow./15/

Wednesday night through Monday: Much of the long term still looks
cooler than normal and wetter than normal. Come Wednesday evening a
weak frontal boundary will be dropping south of Interstate 20.
Initially there will be enough instability left that an isolated
storm or two may become severe and produce a damaging wind gust.
Considering the >2in PWATs along and south of the boundary, locally
heavy rainfall will also be possible with the strongest storms. The
strength of the convection will wain through the evening but rain
chances are expected to continue through the night due to the
proximity of the frontal boundary. This frontal boundary is expected
to stall across our southern zones and remain the focus for
convection through Friday. Our region will remain at the base of a
broad upper level trough centered over the eastern CONUS while upper
level ridging continues over the western CONUS. A closed low will
drop out of the northern Plains Friday. Models agree that this
closed low will be over the western Great Lakes region by Sunday
morning but then differ on whether or not it will lift out as an
open wave or drop farther south and affect our region with greater
rain chances Sunday through Monday. The current forecast leans
toward the later scenario. The delta region may see lower 90s
Saturday and Sunday afternoon but most of our CWA will only top out
in the 80s each day. Storm total rainfall amounts through the period
range from just under one inch in our northeast to over three inches
across our southern zones. /22/

&&

.AVIATION...
18Z TAF discussion:
All TAF sites are VFR this afternoon and expect most sites to
remain VFR through the period. Isolated to scattered thunderstorm
activity may affect sites this afternoon, with brief periods of
IFR/LIFR conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  91  71  83 /  20  67  64  67
Meridian      72  90  70  84 /  19  67  56  58
Vicksburg     74  93  71  82 /  13  49  57  58
Hattiesburg   74  95  73  87 /  28  51  47  76
Natchez       74  95  71  84 /   4  32  38  69
Greenville    72  86  69  82 /  25  60  49  40
Greenwood     71  85  67  85 /  34  70  40  34

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 7 PM CDT this evening for MSZ018-
     019-034-035-040>042-047.

     Heat Advisory until 7 PM CDT this evening for MSZ018-019-025-
     034>036-040>044-047>050-053>057-059>066-072>074.

LA...Excessive Heat Warning until 7 PM CDT this evening for
     LAZ007>009-015-016.

     Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
     023>026.

AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ074-
     075.

     Heat Advisory until 7 PM CDT this evening for ARZ074-075.

&&

15/22
Hazardous weather outlook, Aug 16, 3:03 PM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
303 PM CDT Tue Aug 16 2022

ARZ074-075-LAZ007>009-015-016-MSZ019-034-035-040>042-047-172015-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Sunflower-Washington-Humphreys-Issaquena-Sharkey-Yazoo-
Warren-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, northwest
Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday

DANGEROUS HEAT
THREAT...Significant
TIMING...Through the remainder of this afternoon

This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through the remainder of this afternoon, dangerous heat expected
with peak heat values in excess of 110 degrees. Heat stroke will
be a significant concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night.

MSZ018-172015-
Bolivar-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of northwest
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Through the remainder of this afternoon

This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through the remainder of this afternoon, dangerous heat expected
with peak heat values in excess of 110 degrees. Heat stroke will
be a significant concern with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight.

MSZ029>033-039-172015-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Noxubee-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Wednesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ026-028-172015-
Grenada-Montgomery-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of north central
Mississippi.

.DAY ONE...Tonight and Wednesday

DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon

Through the remainder of this afternoon, caution is advised for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

LAZ023-025-MSZ025-036-043-048>050-053>057-059>066-072>074-172015-
Franklin LA-Tensas-Leflore-Holmes-Madison MS-Hinds-Rankin-Scott-
Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night.

MSZ037-045-052-172015-
Attala-Neshoba-Lauderdale-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of central
Mississippi, and east central Mississippi.

.DAY ONE...Tonight and Wednesday

DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

Through the remainder of this afternoon, caution is advised for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts and hail. A
tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

MSZ027-044-051-058-172015-
Carroll-Leake-Newton-Clarke-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and north central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...This afternoon through Wednesday

DANGEROUS HEAT
THREAT...Limited
TIMING...Through the remainder of this afternoon

This afternoon through wednesday, isolated severe thunderstorms
are possible. Some thunderstorms could produce damaging wind
gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

Through the remainder of this afternoon, caution is advised for
possible dangerous heat as heat index values peak near
105 degrees. Heat exhaustion will be possible with outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through Wednesday night.

MSZ038-046-172015-
Winston-Kemper-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of east central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

LAZ024-026-172015-
Catahoula-Concordia-
303 PM CDT Tue Aug 16 2022

This hazardous weather outlook is for portions of northeast
Louisiana.

.DAY ONE...Tonight and Wednesday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Through the remainder of this afternoon

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

Through the remainder of this afternoon, dangerous heat likely
with peak heat index values ranging from 106 to 110 degrees. Heat
exhaustion will be likely with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Wednesday, isolated severe thunderstorms are possible. Some
thunderstorms could produce damaging wind gusts.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday
through Wednesday night.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Aug 16, 2:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Jackson MS
218 PM CDT Tue Aug 16 2022

MSZ051-161945-
Newton MS-
218 PM CDT Tue Aug 16 2022

...Strong thunderstorms will impact portions of southwestern Newton
County through 245 PM CDT...

At 217 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Conehatta to near Decatur. Movement was
south at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Lawrence, Conehatta, Roberts and Garlandville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3222 8931 3252 8927 3241 8906 3222 8904
TIME...MOT...LOC 1917Z 351DEG 8KT 3249 8926 3238 8913

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Aug 16, 2:53 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
253 PM CDT Tue Aug 16 2022

MSZ045-046-051-052-162030-
Kemper MS-Lauderdale MS-Newton MS-Neshoba MS-
253 PM CDT Tue Aug 16 2022

...Strong thunderstorms will impact portions of northeastern Newton,
southwestern Kemper, southeastern Neshoba and western Lauderdale
Counties through 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near House to Meridian. Movement was southeast
at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Meridian, Marion, Nellieburg, Zero, Herbert Springs, Damascus,
Martin, Meehan, Duffee, Prismatic, Savoy and Suqualena.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3235 8851 3222 8879 3223 8880 3258 8905
      3274 8883
TIME...MOT...LOC 1953Z 313DEG 17KT 3266 8896 3239 8870

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Aug 16, 3:08 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
308 PM CDT Tue Aug 16 2022

MSZ041-162045-
Sharkey MS-
308 PM CDT Tue Aug 16 2022

...A strong thunderstorm will impact portions of northeastern Sharkey
County through 345 PM CDT...

At 308 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anguilla, or near Rolling Fork, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Anguilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3295 9088 3304 9077 3294 9065 3292 9066
      3284 9076 3282 9076 3281 9077
TIME...MOT...LOC 2008Z 314DEG 8KT 3296 9078

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DL
Special weather statement, Aug 16, 3:15 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Tue Aug 16 2022

MSZ044-162045-
Leake MS-
315 PM CDT Tue Aug 16 2022

...A strong thunderstorm will impact portions of southern Leake
County through 345 PM CDT...

At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carthage, moving southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Carthage, Tuscola, Redwater and Standing Pine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3258 8948 3258 8949 3268 8973 3272 8973
      3284 8960 3274 8935
TIME...MOT...LOC 2015Z 314DEG 5KT 3276 8956

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 3:45 AM CDTExcessive Heat WarningJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Warren and 2 more15 hr
Aug 16, 2:18 PM CDTSpecial Weather StatementJANNewton27 min
Aug 16, 2:53 PM CDTSpecial Weather StatementJANLauderdale37 min
Aug 16, 3:08 PM CDTSpecial Weather StatementJANSharkey37 min
Aug 16, 3:15 PM CDTSpecial Weather StatementJANLeake30 min
Aug 16, 3:23 PM CDTSevere Thunderstorm WarningJANLauderdale32 min
Aug 16, 3:47 PM CDTSpecial Weather StatementJANAttala28 min
Aug 16, 3:51 PM CDTSpecial Weather StatementJANWashington24 min
Aug 16, 4:00 PM CDTSpecial Weather StatementJANMadison30 min
Aug 16, 4:23 PM CDTSpecial Weather StatementJANHumphreys37 min
Aug 16, 5:01 PM CDTSpecial Weather StatementJANJasper29 min
Aug 16, 5:22 PM CDTSpecial Weather StatementJANRankin38 min
Aug 16, 5:30 PM CDTSpecial Weather StatementJANJones30 min
Aug 16, 5:35 PM CDTSevere Thunderstorm WarningJANJones22 min
Aug 16, 5:37 PM CDTSpecial Weather StatementJANJasper23 min
Aug 16, 5:39 PM CDTSpecial Weather StatementJANAttala36 min
Aug 16, 5:56 PM CDTSpecial Weather StatementJANSmith34 min
Aug 16, 6:01 PM CDTSpecial Weather StatementJANRankin29 min
Aug 16, 6:04 PM CDTSpecial Weather StatementJANJones26 min
Aug 16, 6:07 PM CDTSpecial Weather StatementJANJasper23 min
Aug 16, 6:29 PM CDTSpecial Weather StatementJANCovington, Simpson31 min
Aug 16, 6:33 PM CDTSpecial Weather StatementJANJones42 min
Aug 16, 6:40 PM CDTSevere Thunderstorm WarningJANRankin20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.